MAUDE Adverse Event Report: BARD ACCESS SYSTEMS OTW, 14.5 FR, 23CM, ST, SPLIT TIP, STANDARD KIT; HEMODIALYSIS CATHETER

BARD ACCESS SYSTEMS OTW, 14.5 FR, 23CM, ST, SPLIT TIP, STANDARD KIT; HEMODIALYSIS CATHETER
Model Number 5903230
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that prior to hemodialysis catheter placement, the tunneler tip broke off and was rendered unusable.It was further reported that another device was used to perform the procedure.There was no reported patient contact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a dhr review is not required, however it was requested.The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one equistream d/l catheter along with tunneler, peel-apart sheath and dilator, and two additional dilators were returned for evaluation.Visual and microscopic evaluations were performed.The investigation is confirmed for damaged/defective tunneler, as the proximal portion of the plastic tip of the tunneler was observed to be broken off.The proximal fragment was not received with the sample.The break surface was observed to be smooth and uneven.The definitive root cause for the reported damaged tunneler issue could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the event.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.

Brand Name
OTW, 14.5 FR, 23CM, ST, SPLIT TIP, STANDARD KIT
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8401477
Report Number3006260740-2019-00486
Device Sequence Number13558042
Product Code MSD
UDI-Device Identifier00801741013706
UDI-Public(01)00801741013706
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5903230
Device Catalogue Number5903230
Device Lot NumberRECX3053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2019
Initial Date Received by Manufacturer 02/13/2019
Supplement Date Received by Manufacturer03/27/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1